Jump to content
Maja

Maja: Fluvoxamine / Luvox / Fevarin

Recommended Posts

Maja

Hi everyone, I`m new here and for abroad with not very great English - so excuse me for any of my mistakes...

I`m reducing my dose of Fevarin from 50 mg to 37,5 mg. It`s only third day right now.

My question is if I can use any herbs and f.e. ginseng to help myself during this prosses? Can it go easier this way? Would it be safe?

Share this post


Link to post
Gridley

Hello, Maja, and welcome to SA.

 

At Surviving Antidepressants, it is recommended that a person taper by no more than 10% of their current dose with at least a four week hold in-between decreases.  The 10% taper recommendation is a harm reduction approach to going off psychiatric drugs.  Some people may have to taper at a more conservative rate as they are sensitive to even the smallest drops. Your drop from 50mg to 37.5 is slightly more than that but likely will be all right.  You should stay at that dosage for four weeks.  If at that time, you are feeling stable, then you cn taper 10% of 37.5, with your next dosage 34mg.
  
 
 
This link explains how to make non-standard doses of Fevarin, which you will need as you taper.
 
As you taper, you will likely experience withdrawal symptoms.  These links will help you understand the withdrawal process.
 
 
 
Regarding herbs, many people become very sensitive to supplements as they taper.  If you try a supplement, start only one at a time and begin with a very low dose to see how you react.Ginseng is generally regarded as a stimulant, but some members have reported a relaxing effect.  It's very individual.  For example, I tried Ashwaganda to help with anxiety, and it had a paradoxical (opposite) effect of what it was supposed to do and made me more anxious.  This link demonstrates the different reactions members have had to gingko and ginseng.  

Gingko and Ginseng - Surviving Antidepressants

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

 

 

Please research all supplements first and only add in one at a time and at a low dose in case you do experience problems.
 
This is your introduction topic -- the place for you to ask questions, record symptoms, share your progress, and connect with other members of the SA community.  I hope you'll  
 find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but I am glad that you found us.

 

 

 
 
 

 

 

Share this post


Link to post
Maja

Hallo Gridley,

 

thank you so much for your reply. You can`t even imagine how helpful you are. It was quite a relief -to realize that there are other people with a problem like mine and furthermore that there are people who know how to deal with what I'm going through. I'm so glad that I have found you guys. And I want you to know that the last sentence of your message - I found really strong. Thank you. 

I have tried to reduce my dose of Fevarin before. I went to my psychiatrist to ask if she can help me - and so she gave me a plan to get from 100mg to 0mg in two weeks, a vitamin B12 and that was all. So I didn't know what to expect. It turned out it was a disaster. Needless to say about physical effects that I had, the worst for me, and at the same time the main reason I gave up, was the feeling like my depression is coming back again, with all her strength. If I only knew it was also one of a withdrawal syndrome...

I come back on Fevarin. Since then I take 50 mg a day. Well..actually I`ve started to reduce it again - since few days.

About herbs, ginkgo and ginseng - I have read quite a lot of reports (thanks to does links you`ve sent me) and still don't know what to do - seems like its half and half. Therefore I`ll wait and see how it goes with my symptoms and...I don't know, maybe try a bit in a further future...

I will focus on magnesium and Omega-3 since it seems to be a harm-free.

 

 

 

 

Share this post


Link to post
Maja

Hi guys,

 

I have a question, forgive me, I am not very well in English therefore it is quite hard for me to find an answer at forum.

 

I am tapering Fluvoxamine for months now and I am at 8 mg dosage right now.

 

I am doing it with no doctors to control it, because my psychiatrist when have heard I want to quit meds gave me a timetable to quit it in 2 weeks  - witch I tried and failed a few times before.

And so I have find you guys almost a year ago and you gave me hope - a decent way to give it up for good and with less damage that it is possible, I think. I started from 100 and look at me now! :) I am almost at the end of this rode! Thank you!

 

I had only one bad time when I have decided that I will be strong enough to go down 50 per cent - omg that was fatal mistake - I felt like I was dying, going blind (couldnt see on my left eye) and puking every testicles I had inside me at the same time...  for a long few days and I had to raise my dosage again. From then I stayed 20 per cent down with every 40 days.

 

My question for you is: since I am on 8 mg, do you think that next it will be good to go 6 - 4- 2 -0? Or do you think that I can go zero earlier - is it any difference on this really low dosages?

 

I would be very greatfull for an answer. 

Share this post


Link to post
ChessieCat

This topic has some helpful information:  are-we-there-yet-how-long-is-withdrawal-going-to-take

 

SA recommends reducing by no more than 10% of the current dose followed by a hold for about 4 weeks to allow the brain to adapt to not getting as much of the drug.  Why taper by 10% of my dosage?

 

Many members find that the lower their dose gets the slower they need to go by reducing less and/or holding for longer:  Why taper paper: dose-occupancy curves

 

When to end the taper and jump to zero?

Share this post


Link to post
will351

Maja ,what withdrawal symptoms are you having I’m reducing went from 25mgs to 18.5 for three days and now down to 12.5 for five days going to sit at this dose for a month.  I am having chills, tingling skin, headaches and stomachache which come in waves

Edited by will351
Miss spell

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy